MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number SL-2593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer contacted zoll tech line to report a hole discovered in the distal port of a solex 7 catheter (lot # 199265), which was inserted in the patient's right internal jugular vein.The caller stated the hole was found after noticing there was blood coming out of the line attached to the distal port and that the hole was visible.It is unknown how long after the treatment began, the issue was discovered.There was no report of an "air trap" alarm.Zoll tech line walked the caller through the safe removal of the catheter.The catheter was replaced and treatment continued.There were no issues with the thermogard console used during the event.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
The reported complaint of a hole in the distal port of the solex 7 catheter (lot # 199265) was confirmed during the functional and visual inspection of the returned solex 7 catheter.During the functional lumen flushing, a leak was observed from the distal luer tubing, located 1.5 cm from the proximal end of the manifold.The leak was caused by a small sharp cut (hole) in the distal luer tubing.It is likely that a suture needle or another sharp tool, such as a scalpel, accidentally cut the lumen tubing, which is attributed to user error.Functional testing was performed on the returned catheter.All infusion ports and lumens were flushed without resistance, except for the distal luer port, which was clogged with blood.During the flushing of the distal luer tubing, a leak was observed 1.5 cm from the proximal end of the manifold.Inspecting the catheter under a microscope revealed a very small, sharp cut on the distal luer tubing, confirming the reported complaint.It is unlikely that the defective catheter was shipped.All catheters are 100% inspected for leaks during manufacturing by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints reported for the solex 7 catheter with lot number 199265.

Brand Name
SOLEX® INTRAVASCULAR HEAT EXCHANGE CATHETER PRIMUM KIT CUSTOM LUER APPLAUSE HEP
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21329575
Report Number3010617000-2025-00074
Device Sequence Number12742052
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081936
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot Number199265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/30/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2025
Initial Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown